Thunderstorm Wind, York
- When
- June 9, 3:27 PM EST
- Where
- York County, Dover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.000, -76.850
Thunderstorm winds knocked down several trees near Crone Road and Nursery Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jun 9, 2:35 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT THU JUN 9 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY)... FOR THE FIRST TIME THIS SEASON THE BERMUDA RIDGE IS EXERTING THE MAJOR INFLUENCE OVER THE EASTERN AND NORTHEASTERN US. PWATS ARE RUNNING 130-180 PERCENT OF NORMAL AND THE CAP IS WEAK TO NON EXISTENT. EVEN WITHOUT ABUNDANT SUNSHINE...ACTIVITY IS BREAKING OUT IN EARNEST OVER THE SOUTHERN HALF OF THE REGION. POTENTIAL WILL BE THERE FOR LOCALIZED GULLY WASHERS AS CELLS SEEM DESTINED TO BE VERY SLOW MOVING. ETA AND GFS BOTH SHOW A DEVELOPING SOUTHERLY LLJ FOR THE AFTERNOON AND EVENING...IN THE 15-25KT RANGE. NOT EXCITING BY COLD SEASON STANDARDS...BUT WITH MOISTURE AND INSTABILITY...ANOMALY PAGES RANK IT IN THE 1-3 STD DEV ABOVE NORMAL RANGE. THIS COMBINED WITH WEAKLY DIFFLUENT THICKNESSES MAY PROVIDE THE INGRED NECESSARY FOR BACK BUILDING CELLS...POSSIBLY INCREASING THE FLASH FLOOD THREAT. COULD BE A VERY BUSY EVENING. ACTUALLY BACKED POPS OFF JUST A HAIR FOR FRIDAY AS INDICATIONS ARE WE COULD BE A BIT MORE CAPPED. THE WEAK SHORTWAVE IN THE FLOW TODAY GETS REPLACED BY STRONG ANTICYCLONIC FLOW WITH HEIGHT RISES OF 10- 30M ON AVERAGE. MID LEVEL TEMPS...AROUND 700 MB...ARE FCST TO RISE TO AROUND 8C...VERY NEAR OUR LOCAL CAP VALUES. SO DESPITE WHAT WILL STILL BE A VERY WARM AND HUMID AIRMASS...THE HOPE IS THAT NOT AS MUCH CONVECTION WILL MANAGE TO POP THRU THE LID. LA CORTE && .LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)... WE REMAIN UNDER ANOMALOUSLY HIGH HGHTS AND A GREAT SURGE OF PWATS CONNECTED DIRECTLY TO THE DEEP TROPICS WELL INTO THE WEEKEND AND THROUGH AT LEAST MON OR EARLY TUESDAY. ANOMALY PAGES SHOW PWAT AS HIGH AS 1-3 STD DEV ABOVE NORMAL THROUGHOUT THE PERIOD. THIS SHOULD ASSURE A CONTINUATION OF WARM HUMID SUMMERY CONDITIONS THROUGH THE WEEKEND WITH THE EVER PRESENT CHANCE OF MAINLY DIURNAL CONVECTION. A POSSIBLE COMPLICATION IS THE EMERGENCE OF ARLENE WHICH IS FCST TO HIT THE GULF COAST SOMETIME SATURDAY MORNING. AFTER LANDFALL...THE GFS FORECAST FOR THE SFC SYSTEM STARTS TO DIVERGE SIGNIFICANTLY FROM THE NHC FCST. THE GFS TAKES IT UP CLOSER TO THE MIDWEST BEFORE WASHING IT OUT...AND NOT INTO THE OHIO VALLEY WHICH SEEMS TO MAKE MORE SENSE GIVEN THE FLOW. THE CANADIAN MODEL WANTS TO TAKE THE REMNANTS INTO THE ERN GR LAKES WHILE THE NOGAPS IS SOMEWHERE IN BETWEEN. IT COMES DOWN TO THE POTENTIAL FOR SOME VERY HEAVY RAINS LOCALLY SHUD THE REMNANTS WANDER OUR WAY. THE MREF FCSTS FOR THE PWATS SHOW THE CONTINUED PLUME OF ANOMALOUSLY HIGH MOISTURE CONTINUING TO FEED NORTHWARD ALL THE WAY FROM THE SAME DEEP TROPICAL AIR MASS ARLENE IS CURRENTLY THRASHING AROUND IN. LA CORTE && .AVIATION... LOTS OF CONVECTION (AND CB/S) SCATTERED ABOUT THE REGION...BUT AS OF 18Z...AREA VCNTY OF KBFD IS STAYING SUPPRESSED WITH ONLY FLAT CU. DO NOT EXPECT THIS TO CONTINUE AS THE SUN IS MAKING AN APPEARANCE IN THE NORTH COUNTRY...AND WILL CARRY VCTS W/TEMPO TSRA MOST LOCATIONS THRU 01/02Z. WILL ALSO LEAVE SHOWERS IN FOR KIPT FOR LONGER (08Z)...AS THE LLJET SHOULD HELP TO CONTINUE SOME NOCTURNAL CONVECTION (ESP IN THE NE)...EVEN WITHOUT MUCH OF A TRIGGER. MINOR WORRY FOR SOME LOWER CLOUDS (MVFR) THIS EVENING AFTER SHOWERS DIE OFF...BUT THEN WORRY SHIFTS TO FOG. WITH NO WIND AND HIGH DWPTS/LLVL MOISTURE...THINK MANY LOCATIONS WILL BE LOCALLY DENSE...BUT WILL MAKE KIPT WORSE THAN EVERYONE ELSE (LIFR AROUND SUNRISE). NO BIG REASONS TO THINK PERSISTENCE WILL NOT HOLD...AND WOULD PUT SCT AFTN CONVECTION IN AGAIN...BUT THAT IS TOO FAR OUT FOR THIS PKG. DANGELO && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 439 AM EDT THU JUN 9 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-100838- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 439 AM EDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 351 PM EDT THU JUN 9 2005 PAZ034-035-092045- BEDFORD-FULTON- 351 PM EDT THU JUN 9 2005 ...STRONG THUNDERSTORMS WITH HEAVY RAINFALL WILL AFFECT BEDFORD AND FULTON COUNTIES... AT 345 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 7 MILES NORTHEAST OF CUMBERLAND TO 17 MILES EAST OF CUMBERLAND TO 19 MILES NORTHWEST OF MARTINSBURG...MOVING NORTH AT 15 MPH. THE THUNDERSTORMS WILL BE NEAR LAKE GORDON AROUND 400 PM...HYNDMAN...INGLESMITH AROUND 405 PM...BARNES GAP AROUND 410 PM...COVE MILLS AROUND 415 PM...LOCUST GROVE AROUND 425 PM...BUFFALO MILLS AND RAINSBURG AROUND 430 PM. VERY HEAVY RAIN WILL FALL...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE LIGHTNING FROM THESE STORMS. DO NOT SEEK SHELTER UNDER TREES OR STAY IN THE OPEN WHEN LIGHTNING THREATENS. FORECASTER: DEVOIR
The Sterling radar (KLWX), 126 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds knocked down several trees near Crone Road and Nursery Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5459523.